Return to the Health Forum | Post a Follow-Up

 o
Polymyalgia

Posted by ivamae (My Page) on
Sun, Aug 10, 08 at 16:24

I have had PMR for 17 or 18 months. The last few nights, I have been wakened with sharp pains in my shins. After a while it quits as quickly as it started. Last night it was just the left leg. My legs are so terribly stiff and feel like they weigh too much for me to even pick up and set down. Has anyone else experienced this? I can't really call it " pain"

I do try to walk and take the dog with me. I go soooo slow and sometimes manage to go almost 1 km but most times can't go even half that far. I'm not so stiff first thing in the morning but by 9 A.M. I'm back lying down for at leas 1 or 2 hours. It seems I'm getting more exhausted every day. Is it the decrease in the pred?

I'm also trying to cut back with my sugar intake. I have always eaten much too much sugar but have never had a problem, I know the extra 32 pounds I'm carrying is not helping and hoped the sugar reduction would help lower my weight. Is that wishful thinking?

I started out on 20 mg of prednisone and this started when I got down to 4. Four days ago it was lowered to 3mg. Do you think that could be part of the reason?

I use a chair in the bath tub as it is almost impossible for me to get down into it. I'm wondering if daily sessions in a jacuzzi would be any benefit. I'm not sure where any are located in our city but am sure I could find out by phoning around.


Follow-Up Postings:

 o
RE: Polymyalgia

Yes, Ivamae, decreasing the pred. can definitely cause this. Hope you feel better soon.


 o
RE: Polymyalgia

I had polymyalgia and was on prednisone also. I don't know what your dr told you about lowering your dosage, but mine told me to lower it by one mg and stay on that lower dosage for one month. Then go down one more mg. When you start to feel pain then go back up top the previous dosage and start again. It worked for me. I was on 5 mg for a few months as I was scared to lower it. When I was down to 2 mg a day for about a month I just stopped taking it and there was no pain. So it lasted about 3 years, which is what the doctor said. Good luck.


 o
RE: Polymyalgia

I don't have Polymyalgia... I suffer from Lupus, instead. My old doctor had me taking mega doses of prednisone every day, which didn't seem to help, incidentally.

My current doctor was appalled that I was taking a daily dose of steroids, and told me to get off them immediately! His exact words were, "Those things will kill you!" I quit taking them, and did a little research... the side effects are horrible!

I now take daily doses of Echinacea to boost my immune system, and purified fish oil and Glucosamine Chondroitin to help with joint issues.

I haven't been sick in ages, and while I still take other meds for the pain, I'm feeling so much better than I was while on the old steroid regimen!

There is life without prednisone! :-)


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here